MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543007MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
02/15/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Devices' photo evaluation completed on may 12, 2024.Upon visual evaluation of the image provided in the complaint, the implant was observed inside a plastic bag and is not possible to confirm implant rupture.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female who underwent an unspecified breast augmentation with a mentor memorygel 300cc silicone prosthesis experienced bilateral silent ruptures postoperative.The issue was diagnosed through ultrasound examination.As a result, patient underwent bilateral removal on an unknown date.This report relates to the left side.
Additional Manufacturer Narrative
Per additional information received on may 27, 2024, date of explantation was on (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per additional information received with the device, indicated that the patient procedure was breast augmentation revision, patient initial is y.H.S.And patient underwent bilateral replacements as follow: l/cat: smpx270, sn: (b)(6) r/ cat: smpx270, sn: (b)(6).Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on july 02, 2024: the product was returned to mentor for evaluation.Mentor conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 300cc breast implant had a tear measuring approximately 1.7 cm on the posterior view.Additionally, an area of siltex cracking was observed on the edges of the tear.A microscopic examination was performed and no instrument damage was observed at the edges of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).